Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 63, NWS Quad Cities, IA

May 21, 2014Cedar County, Muscatine County, Scott County, Iowa; Rock Island County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at May 21, 2014, 1:55 AM CDT for Cedar County, Muscatine County, Scott County, Iowa; Rock Island County, Illinois. It was in force for 50 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2014, 1:55 AM CDT (06:55 UTC)
Expired
May 21, 2014, 2:45 AM CDT
In force
50 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cedar County, IA, Muscatine County, IA, Scott County, IA, Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 10 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 1:55 AM CDTHAIL 0.5W Davenport, IAPEA TO MARBLE SIZED HAIL. ALSO 1.62 INCHES OF RAIN FELL.
May 21, 1:58 AM CDTHAIL 0.25Davenport Municipal Air, IA
May 21, 2:00 AM CDTHAIL 0.751 Nw Davenport, IA
May 21, 2:00 AM CDTHAIL 0.883 Ssw Davenport, IA
May 21, 2:15 AM CDTHAIL 0.56 Ne Davenport, IA0.25-0.50 INCH HAIL.
May 21, 2:16 AM CDTHAIL 0.252 Sse Davenport, IAPEA SIZE HAIL FELL INTERMITTENLY FOR 4 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 6.9 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1315 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1553 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

204 
WUUS53 KDVN 210655
SVRDVN
IAC031-139-163-ILC161-210745-
/O.NEW.KDVN.SV.W.0063.140521T0655Z-140521T0745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
155 AM CDT WED MAY 21 2014

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CEDAR COUNTY IN EAST CENTRAL IOWA...
  NORTHEASTERN MUSCATINE COUNTY IN EAST CENTRAL IOWA...
  SOUTHERN SCOTT COUNTY IN EAST CENTRAL IOWA...
  ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 245 AM CDT

* AT 149 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM DURANT TO WALCOTT...AND MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  DAVENPORT...BETTENDORF...EAST MOLINE...ROCK ISLAND...MOLINE...
  ELDRIDGE...BLUE GRASS...RIVERDALE...HAMPTON...SILVIS...LE CLAIRE...
  PORT BYRON...RAPIDS CITY...MILAN...COAL VALLEY...DAVENPORT
  MUNICIPAL AIRPORT...WEST LAKE PARK...ROCK ISLAND ARSENAL...PANORAMA
  PARK AND PLEASANT VALLEY.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 276 AND 306.

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 4.

THIS INCLUDES INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 5.

THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 2 AND 3.

THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 18.

OTHER LOCATIONS AFFECTED INCLUDE ROCK ISLAND COUNTY FAIRGROUNDS AND
MISSISSIPPI VALLEY FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4151 9034 4151 9036 4148 9038 4145 9043
      4141 9043 4150 9099 4171 9093 4169 9065
      4161 9025
TIME...MOT...LOC 0654Z 286DEG 26KT 4155 9081 4155 9065

HAIL...1.00IN
WIND...60MPH

$$
DLF
2 follow-up statements
305 
WWUS53 KDVN 210719
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
219 AM CDT WED MAY 21 2014

IAC031-139-163-ILC161-210745-
/O.CON.KDVN.SV.W.0063.000000T0000Z-140521T0745Z/
SCOTT IA-MUSCATINE IA-CEDAR IA-ROCK ISLAND IL-
219 AM CDT WED MAY 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL ROCK
ISLAND...SOUTHEASTERN CEDAR...NORTHEASTERN MUSCATINE AND SOUTHERN
SCOTT COUNTIES UNTIL 245 AM CDT...

AT 217 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WALCOTT TO RAPIDS CITY...AND MOVING EAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
ELDRIDGE...RAPIDS CITY...LE CLAIRE...PORT BYRON...PLAINVIEW...
MAYSVILLE AND DAVENPORT MUNICIPAL AIRPORT.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 276 AND 306.

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 3.

THIS INCLUDES INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 5.

THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 2 AND 3.

THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4169 9066 4161 9026 4151 9035 4151 9036
      4151 9037 4148 9039 4145 9044 4141 9044
      4150 9099 4171 9093
TIME...MOT...LOC 0719Z 275DEG 36KT 4162 9081 4156 9030

HAIL...1.00IN
WIND...<50MPH

$$

DLF
049 
WWUS53 KDVN 210743
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
243 AM CDT WED MAY 21 2014

IAC031-139-163-ILC161-210753-
/O.EXP.KDVN.SV.W.0063.000000T0000Z-140521T0745Z/
SCOTT IA-MUSCATINE IA-CEDAR IA-ROCK ISLAND IL-
243 AM CDT WED MAY 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ROCK ISLAND...
SOUTHEASTERN CEDAR...NORTHEASTERN MUSCATINE AND SOUTHERN SCOTT
COUNTIES WILL EXPIRE AT 245 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

LAT...LON 4169 9066 4161 9026 4151 9035 4151 9036
      4151 9037 4148 9039 4145 9044 4141 9044
      4150 9099 4171 9093
TIME...MOT...LOC 0743Z 275DEG 36KT 4158 9049 4151 8998

$$

DLF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 11:43 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, May 20, 11:43 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1143 PM CDT TUE MAY 20 2014

.UPDATE...
ISSUED AT 1131 PM CDT TUE MAY 20 2014

THE SEVERE THUNDERSTORM WATCH WAS ALLOWED TO EXPIRE AT 11 PM AS THUNDERSTORMS
CONTINUE TO WEAKEN AND DIMINISH IN COVERAGE. HAVE CONTINUED LOW
CHANCE POPS CENTRAL AND SOUTH THE REST OF THE TONIGHT. BUILDING
UPPER RIDGE TO OUR WEST SHOULD RESULT IN THE REMAINING SHOWERS AND
STORMS MOVING MORE SOUTHEASTERLY EARLY THIS MORNING.

&&

.SYNOPSIS...
ISSUED AT 315 PM CDT TUE MAY 20 2014

WEAK COLD FRONT WAS SAGGING TOWARDS OUR FAR NW CWA WITH VERY
UNSTABLE AIRMASS IN PLACE AHEAD OF THE FRONT. TEMPERATURES HAVE
CLIMBED INTO THE LOWER TO MID 80S WITH DEW POINTS IN THE LOWER TO
MID 60S. SBCAPES HAVE RISEN TO 2500 J/KG WITH STEEP LAPSE RATES OF
8 TO 9 C/KM. CU/TCU WAS FORMING ALONG THE BOUNDARY FROM OUR FAR
NORTHERN CWA BACK WEST TO OMAHA. MODEST CAPPING IN PLACE ASSOCIATED
WITH THE EML SHOULD WEAKEN BY LATE THIS AFTERNOON WITH EFFECTIVE
BULK SHEAR OF 40-50 KT ALLOWING FOR SCATTERED SUPERCELLS TO
DEVELOP ALONG THE COLD FRONT IN OUR NORTHERN CWA. IF THERE WAS A
SIGNIFICANT SHORT WAVE THIS WOULD BE A MORE WIDESPREAD EVENT BUT
THERE IS NOT.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 315 PM CDT TUE MAY 20 2014

FORECAST FOCUS ON SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO
THE EVENING THEN WARM BUT LESS HUMID ON WEDNESDAY.

LATE THIS AFTERNOON THROUGH OVERNIGHT...RAPID REFRESH MESO MODEL
SUGGESTS SCATTERED SUPERCELLS ROUGHLY FROM I-80 NORTHWARD 4-9 PM THIS
AFTERNOON AND EVENING. LOCAL SEVERE TOOLS ANALYSIS INDICATES HAIL TO
ABOUT GOLF BALL SIZE AND DAMAGING WINDS OF 60-70 MPH. THE 0-3KM
SHEAR VECTOR IS ONLY 20 KNOTS SO THE TORNADO THREAT APPEARS QUITE
LOW AT THIS TIME BUT NOT ZERO. WILL KEEP AN EYE OUT FOR ANY COLD
POOLS THAT MAY FORM AND INCREASING FORWARD SPEEDS OF LINE SEGMENTS
THAT WOULD ENHANCE THE WIND THREAT. THE SEVERE THREAT APPEARS TO
DIMINISH ABOUT 9 PM AS WE LOWER THE CAPE WITH THE SCATTERED STORMS
GRADUALLY SHIFTING SOUTHEAST INTO OUR SOUTHERN CWA LATER
TONIGHT...AS THE FRONT SAGS SOUTHEAST. DUE TO THE RATHER SLOW
MOVEMENT OF THE STORMS LOCALLY HEAVY RAINFALL OF UP TO AN INCH IS
LIKELY. HOWEVER... ANY REPEATING STORMS MAY PRODUCE OVER AN INCH.
THE COLD FRONT WILL PUSH INTO OUR NW CWA LATER THIS EVENING
REACHING OUR FAR SE COUNTIES EARLY WEDNESDAY MORNING. THIS WILL BE
A MILD NIGHT WITH MINIMUM TEMPERATURES RANGING FROM THE UPPER 50S
FAR NW TO THE MID 60S SE.

WEDNESDAY...HIGH PRESSURE WILL BE GRADUALLY BUILDING INTO THE CWA
FROM THE DAKOTAS. THIS SHOULD BRING A PLEASANTLY WARM DAY WITH
LOWERING HUMIDITY AS DEW POINTS DROP THROUGH THE 50S. ALSO PLENTY
OF SUNSHINE EXPECTED WHICH WILL BOOST AFTERNOON TEMPERATURES INTO
THE UPPER 70S NORTH TO MID 80S SOUTH.

.LONG TERM...(WEDNESDAY NIGHT THROUGH NEXT TUESDAY)
ISSUED AT 315 PM CDT TUE MAY 20 2014

WEDNESDAY NIGHT THROUGH FRIDAY...UPPER MO AND MS RVR VALLEY LLVL
RIDGE STILL PROGGED TO DUMP DOWN THE UPPER MIDWEST THIS
PERIOD...WHILE UPPER RIDGING TO LEE OF WEST COAST REX BLOCK AMPLIFIES
UPSTREAM CARS THE WESTERN PLAINS. WEST-TO-EAST LLVL BOUNDARY/FRONT
TO TEMPORARILY GET HUNG UP UNDER THE RIDGE/S SOUTHERN PERIPHERY ACRS
KS INTO MO WED NIGHT. MORE OPTIMUM NORTHERLY THTA-E FEED AND
CONVERGENCE TO SET UP MCS SPAWNING GROUNDS FROM EASTERN CO ACRS
SOUTHERN NEB AND KS...WITH A CHANCE FOR SOME OF THIS ACTIVITY MAKING
IT INTO THE FAR SOUTHWESTERN CWA IN DECAYING ALMOST DEBRIS FASHION
INTO THU MORNING. COOL LOWS IN TH UPPER 40S TO LOWER 50S BY EARLY THU
MORNING NORTH OF I80. LONG FETCH LLVL MOISTURE CONVEYOR OFF THE
WESTERN GULF AND THEN WRAPPING AROUND UP THROUGH MEXICO THROUGH THE
LEE SIDE ROCKIES...COMBINED WITH VORT SPOKES OFF SOUTHWEST UPPER LOW
WILL MAKE FOR AN ACTIVE WESTERLY HIGH PLAINS THU INTO THU NIGHT.
WITH SEASONABLY STOUT LLVL RIDGE ESTABLISHING ACRS THE WESTERN GRT
LKS ALMOST BACKDOOR STYLE...DRYING NORTHEASTERLY LLVL FLOW AND
NORTH-WESTERLIES FURTHER ALOFT FROM UPPER RIDGE AXIS TO HAVE IT/S
PRECIP SHUNTING/EATING EFFECT AS ANYTHING ELEVATED TRIES TO COME ACRS
FROM THE CENTRAL TO NW HIGH PLAINS. THE NEW 12Z RUN ECMWF IS
ACTUALLY MORE BULLISH WITH THE SOUTHERN HALF OF THE CWA GETTING IN
UNDER SOME OF THIS ELEVATED SHOWER/ISOLATED EMBEDDED STORM ACTIVITY
FROM THE WEST...WHILE MOST OTHER MODELS JUST CLIP THE FAR SOUTHWEST
OR ARE MAINLY DRY THU INTO THU NIGHT. WILL KEEP LOW CHC POPS GOING IN
THE SOUTHWEST AS A COMPROMISE...BUT CURRENTLY PROGGED STRENGTH OF
RIDGE MAKES FOR A LEAN TOWARD THE DRIER SOLUTIONS. LLVL
NORTHEASTERLY FLOW WITH SOME LK MI EFFECT...AND HIGH DEBRIS CLOUDS
FILTERING THE INSOLATION SHOULD MAKE FOR JUST 70S BOTH THU AND FRI.
WHERE CIRRUS BLOW OFF THINNEST COULD MAKE FOR LOWS IN THE MID TO
UPPER 40S THU AND FRI NIGHTS IN SOME PORTIONS OF THE LOCAL FCST
AREA.

SATURDAY AND SUNDAY...LATEST MEDIUM RANGE TRENDS SUGGEST BLOCKED
PATTERN TO EDGE EASTWARD SLOWLY OVER THE WEEKEND...WITH BOTH SFC
AND UPPER RIDGING TO LEE OF SOUTHWEST CONUS UPPER LOW COMPLEX MAKING
FOR MAINLY DRY AND PLEASANT WX THROUGH SAT EVENING. THE 12Z GFS
WOULD BE DRY THROUGH SUNDAY MORNING...UNTIL ELEVATED WINGS OF WARM
AIR ADVECTION SHOWERS POSSIBLY RIDGE-RIDE/DRIFT ACRS THE CWA FROM
THE WEST ON SUNDAY. THE 12Z ECMWF IS MORE PROGRESSIVE WITH A TYPE OF
ELEVATED MCS ACRS THE AREA SAT NIGHT INTO SUNDAY MORNING...BUT
SYNOPTIC SCALE PATTERN TRENDS AND FEATURE RECOGNITION SUGGEST THE
GFS MORE ON TRACK. IF DEBRIS CLOUDS AND ELEVATED SHOWERS DECAY
ENOUGH...EXTENT OF SOUTHERLY RETURN FLOW COULD BOOST TEMPS WELL INTO
THE 80S ON SUNDAY WITH SFC DPT INCREASE BACK AT LEAST TO THE LOWER
60S.

NEXT MONDAY AND TUESDAY...TIMING WILL BE EVERYTHING WITH RESPECT TO
THE CUT-OFF UPPER LOW ACRS THE SOUTHWESTERN CONUS FINALLY EJECTING TO
THE NORTHEAST. WHERE IT GOES/SHUNTED MORE TO THE NORTHEAST OR TRIES
TO UNDERCUT MORE EASTWARD/...AND STRENGTH OF LINGERING RIDGE COMPLEX
ALL NOT BEING HANDLED WELL. IT COULD BE WHERE THE LOCAL AREA REMAIN
LARGELY DRY AND WARMING INTO MEMORIAL DAY...WHILE THE PLAINS AND
UPPER MS RVR VALLEY/MN INTO WI/ STAY ACTIVE AMD WET. CURRENT LONG
RANGE MODEL TRENDS AND ENSEMBLES SUGGEST DAMPENING AND OPENING
UP UPPER LOW WILL EDGE CLOSE ENOUGH FOR MORE SCTRD SHOWER AND
THUNDERSTORMS ACTIVITY BY NEXT TUESDAY...BUT AGAIN UNCERTAINTY
REIGNS AND COULD SEE A SCENARIO WHERE UNDERCUTTING EASTWARD DRIFT OF
THE CYCLONE MAKES FOR MORE WIDESPREAD PRECIP ACTIVITY TO THE SOUTH OF
THE LOCAL AREA THROUGH MID NEXT WEEK.     ..12..

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1131 PM CDT TUE MAY 20 2014

THE OVERALL TREND FOR SHOWERS AND STORM THE REST OF TONIGHT SHOULD
BE DIMINISHING IN BOTH COVERAGE AND INTENSITY. THE THREAT OF
STORMS AT DBQ SHOULD BE VERY LOW WITH THE SURFACE BOUNDARY ALREADY
TO THE SOUTH. HAVE MAINTAINED A TEMPO GROUP FOR TSRA AT KCID WITH
SHRA/TSRA OVER AND JUST WEST OF THE AIRPORT. THIS ACTIVITY ALSO
SUPPORTED KEEPING A VCTS GOING A MLI FOR A FEW HOURS. THE THREAT
OF SHRA/TSRA AT KBRL SHOULD BE LOW SO DID NOT MENTION ANY
SHRA/TSRA THERE. WITH LIGHT WINDS OVER THE AREA THE REST OF
TONIGHT AND THE POTENTIAL FOR SOME CLEAR...HAVE CONTINUED THE
MENTION OF MVFR VSBYS IN FOG OVERNIGHT. FOR THE WEDNESDAY...FLIGHT
CONDITIONS SHOULD BE VFR THROUGH 06Z.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...DLF
SYNOPSIS...HAASE
SHORT TERM...HAASE
LONG TERM...12
AVIATION...DLF
Hazardous weather outlook, May 20, 10:43 AM CDT, 15 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1043 AM CDT TUE MAY 20 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-211545-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1043 AM CDT TUE MAY 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER MUCH OF THE
OUTLOOK AREA LATER THIS AFTERNOON AND EVENING.

THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PORTIONS OF THE
OUTLOOK AREA BY LATE THIS AFTERNOON AND CONTINUE INTO THIS EVENING
AHEAD OF A WEAK COLD FRONT. A FEW OF THE STORMS MAY BE SEVERE...WITH
DAMAGING WINDS AND HAIL TO HALF DOLLAR SIZE OR LARGER THE MAIN
THREATS. HOWEVER...AN ISOLATED TORNADO OR TWO IS POSSIBLE LATE
THIS AFTERNOON ESPECIALLY NEAR AND NORTH OF HIGHWAY 30.

THE MISSISSIPPI RIVER IS EXPERIENCING FLOODING. PLEASE SEE THE
LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A NEAR DAILY CHANCE OF THUNDERSTORMS SATURDAY THROUGH
MONDAY. IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED LATER THIS AFTERNOON AND INTO THE EVENING.

HAASE

In the hours before

Local storm report, May 20, 8:45 PM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
845 PM CDT TUE MAY 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             3 NNE DYSART            42.21N 92.30W
05/20/2014  E0.75 INCH       BENTON             IA   TRAINED SPOTTER

            TIME ESTIMATED FROM RADAR.

0434 PM     HAIL             URBANA                  42.22N 91.88W
05/20/2014  M0.25 INCH       BENTON             IA   EMERGENCY MNGR

0436 PM     HAIL             URBANA                  42.22N 91.88W
05/20/2014  E1.00 INCH       BENTON             IA   PUBLIC

            REPORT FROM KWWL MEDIA...TIME ESTIMATED FROM RADAR.

0437 PM     HAIL             URBANA                  42.22N 91.88W
05/20/2014  M0.50 INCH       BENTON             IA   EMERGENCY MNGR

            HALF INCH HAIL NOW FALLING.

0440 PM     HAIL             2 W DUBUQUE REGIONAL AI 42.40N 90.75W
05/20/2014  M0.88 INCH       DUBUQUE            IA   EMERGENCY MNGR

            PEA TO NICKEL SIZE HAIL REPORTED ON HIGHWAY 151.

0445 PM     HAIL             URBANA                  42.22N 91.88W
05/20/2014  E0.75 INCH       BENTON             IA   TRAINED SPOTTER

            PEA TO PENNY SIZE HAIL ON I-380 NEAR URBANA. VERY HEAVY
            RAIN ALSO REPORTED.

0450 PM     HAIL             1 E DUBUQUE REGIONAL AI 42.40N 90.70W
05/20/2014  M1.50 INCH       DUBUQUE            IA   EMERGENCY MNGR

0455 PM     HAIL             1 E DUBUQUE REGIONAL AI 42.40N 90.70W
05/20/2014  E1.75 INCH       DUBUQUE            IA   EMERGENCY MNGR

            LOCATION ON OLDE DAVENPORT ROAD JUST OFF OF HWY 61...TIME
            ESTIMATED FROM RADAR.

0500 PM     HAIL             6 W CENTRAL CITY        42.20N 91.64W
05/20/2014  M1.00 INCH       LINN               IA   TRAINED SPOTTER

0506 PM     HAIL             4 W CENTRAL CITY        42.20N 91.60W
05/20/2014  M1.00 INCH       LINN               IA   TRAINED SPOTTER

0515 PM     HAIL             CENTRAL CITY            42.20N 91.52W
05/20/2014  E0.50 INCH       LINN               IA   TRAINED SPOTTER

0516 PM     HAIL             URBANA                  42.22N 91.88W
05/20/2014  E0.50 INCH       BENTON             IA   EMERGENCY MNGR

0526 PM     HAIL             2 SE GALENA             42.40N 90.40W
05/20/2014  M1.00 INCH       JO DAVIESS         IL   CO-OP OBSERVER

            JUST STARTED TO FALL WITH SEVERAL SMALLER SIZE HAIL AS
            WELL.

0528 PM     HAIL             ESE WARREN              42.49N 89.99W
05/20/2014  M1.00 INCH       JO DAVIESS         IL   TRAINED SPOTTER

            DIME TO QUARTERS.

0528 PM     HAIL             1 N CASCADE             42.31N 91.01W
05/20/2014  M1.50 INCH       DUBUQUE            IA   LAW ENFORCEMENT

            REPORTED NORTH OF TOWN NEAR MACOMBER ROAD.

0530 PM     HAIL             3 NNE STOCKTON          42.39N 89.98W
05/20/2014  E0.75 INCH       JO DAVIESS         IL   CO-OP OBSERVER

0530 PM     HAIL             ST. DONATUS             42.36N 90.54W
05/20/2014  M2.00 INCH       JACKSON            IA   PUBLIC

            1.5 TO 2.0 INCH HAIL. RELAYED BY LOCAL MEDIA

0530 PM     HAIL             GALENA                  42.42N 90.43W
05/20/2014  M1.00 INCH       JO DAVIESS         IL   PUBLIC

            REPORT VIA FACEBOOK.

0530 PM     HAIL             WARREN                  42.49N 89.99W
05/20/2014  E0.75 INCH       JO DAVIESS         IL   TRAINED SPOTTER

0539 PM     HAIL             6 WSW SCHAPVILLE        42.38N 90.31W
05/20/2014  M1.00 INCH       JO DAVIESS         IL   TRAINED SPOTTER

            LOTS OF QUARTER SIZE HAIL.

0544 PM     HAIL             CASCADE                 42.30N 91.01W
05/20/2014  M1.75 INCH       DUBUQUE            IA   LAW ENFORCEMENT

            PEA TO GOLF BALL SIZED

0546 PM     HAIL             FILLMORE                42.32N 90.92W
05/20/2014  E1.75 INCH       DUBUQUE            IA   EMERGENCY MNGR

            SEEN AT FILLMORE FAIRWAYS GOLF COURSE.

0555 PM     HAIL             1 ESE NORA              42.46N 89.93W
05/20/2014  M0.88 INCH       JO DAVIESS         IL   TRAINED SPOTTER

            LASTED FOR 10 MINUTES.

0630 PM     HAIL             N DAKOTA                42.39N 89.53W
05/20/2014  M0.25 INCH       STEPHENSON         IL   TRAINED SPOTTER

0630 PM     HAIL             3 NE MONTICELLO         42.27N 91.15W
05/20/2014  M1.25 INCH       JONES              IA   TRAINED SPOTTER

            PENNY TO HALF DOLLAR SIZE HAIL

0632 PM     HAIL             MONTICELLO              42.24N 91.19W
05/20/2014  E1.75 INCH       JONES              IA   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL BROKE WINDSHIELD OF A SQUAD CAR.

0633 PM     HAIL             2 W MONTICELLO          42.24N 91.23W
05/20/2014  M1.00 INCH       JONES              IA   TRAINED SPOTTER

0633 PM     HAIL             1 N MONTICELLO          42.25N 91.19W
05/20/2014  E0.75 INCH       JONES              IA   TRAINED SPOTTER

            PEA TO PENNIES.

0635 PM     HAIL             1 NNW MONTICELLO        42.25N 91.20W
05/20/2014  M1.50 INCH       JONES              IA   TRAINED SPOTTER

            QUARTER TO PING PONG BALL SIZE HAIL.

0657 PM     HAIL             1 NE VINTON             42.17N 92.01W
05/20/2014  M0.50 INCH       BENTON             IA   TRAINED SPOTTER

0717 PM     HEAVY RAIN       VINTON                  42.16N 92.03W
05/20/2014  M1.90 INCH       BENTON             IA   EMERGENCY MNGR

            RAIN FELL IN THE PAST 30 MINUTES. STREET FLOODING
            OCCURRING AROUND TOWN.

0722 PM     HAIL             CENTRAL CITY            42.20N 91.52W
05/20/2014  E0.50 INCH       LINN               IA   BROADCAST MEDIA

0727 PM     HAIL             4 N SHELLSBURG          42.15N 91.87W
05/20/2014  M0.50 INCH       BENTON             IA   EMERGENCY MNGR

0730 PM     HAIL             7 W CENTRAL CITY        42.20N 91.66W
05/20/2014  M0.75 INCH       LINN               IA   TRAINED SPOTTER

0732 PM     HAIL             3 N ALBURNETT           42.19N 91.62W
05/20/2014  M1.00 INCH       LINN               IA   BROADCAST MEDIA

            RELAYED BY KCRG...TIME ESTIMATED FROM RADAR.

0734 PM     HAIL             7 W CENTRAL CITY        42.20N 91.66W
05/20/2014  E0.75 INCH       LINN               IA   TRAINED SPOTTER

            HEAVY RAIN

0739 PM     HAIL             1 S CENTER POINT        42.17N 91.78W
05/20/2014  E0.75 INCH       LINN               IA   EMERGENCY MNGR

            PEA TO DIME SIZE HAIL.

0743 PM     HAIL             1 NNW TODDVILLE         42.12N 91.72W
05/20/2014  M0.50 INCH       LINN               IA   TRAINED SPOTTER

0750 PM     HAIL             1 N SPRINGBROOK         42.18N 90.48W
05/20/2014  M0.25 INCH       JACKSON            IA   TRAINED SPOTTER

            TIME ESTIMATED FROM RADAR.

0800 PM     HAIL             SPRINGBROOK             42.17N 90.48W
05/20/2014  E1.75 INCH       JACKSON            IA   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL DAMAGED THE SQUAD CAR.

0820 PM     HAIL             1 N MARTELLE            42.03N 91.36W
05/20/2014  M1.00 INCH       JONES              IA   TRAINED SPOTTER

            WIND ESTIMATED AT 30 MPH WITH MODERATE RAIN

0823 PM     HAIL             SABULA                  42.07N 90.17W
05/20/2014  E1.75 INCH       JACKSON            IA   TRAINED SPOTTER

0831 PM     HAIL             SAVANNA                 42.09N 90.14W
05/20/2014  M1.00 INCH       CARROLL            IL   LAW ENFORCEMENT

0832 PM     HAIL             2 SSW ANAMOSA           42.08N 91.30W
05/20/2014  M0.25 INCH       JONES              IA   CO-OP OBSERVER

0835 PM     HAIL             1 W OLIN                42.00N 91.16W
05/20/2014  E1.50 INCH       JONES              IA   TRAINED SPOTTER

            QUARTERS TO PING PONG SIZE.

&&

GROSS
Special weather statement, May 20, 8:56 PM CDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
856 PM CDT TUE MAY 20 2014

IAZ042-053-054-065-066-210300-
CEDAR-CLINTON-DUBUQUE-JACKSON-JONES-
856 PM CDT TUE MAY 20 2014

...STRONG THUNDERSTORMS WITH SMALL HAIL MOVING INTO CLINTON COUNTY...

AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF MONMOUTH...OR 11 MILES
NORTHEAST OF STANWOOD...MOVING EAST AT 35 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  LOST NATION AND NASHVILLE AROUND 910 PM CDT...
  MAQUOKETA AROUND 920 PM CDT...
  DELMAR AND WELTON AROUND 925 PM CDT...
  WELTON AROUND 930 PM CDT...
  CHARLOTTE AROUND 940 PM CDT...
  PRESTON AROUND 945 PM CDT...

PENNY SIZE HAIL...WINDS GREATER THAN 35 MPH...CONTINUOUS CLOUD TO
GROUND LIGHTNING...HEAVY RAIN...ARE EXPECTED WITH THIS
STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

LAT...LON 4227 9084 4235 9056 4201 9023 4182 9042
      4186 9093 4220 9090
TIME...MOT...LOC 0156Z 274DEG 31KT 4200 9096

ERVIN
Local storm report, May 20, 9:09 PM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
909 PM CDT TUE MAY 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             SW MARTELLE             42.02N 91.36W
05/20/2014  E1.25 INCH       JONES              IA   TRAINED SPOTTER

            1 1/2 INCH DIAMETER TREE BRANCHES DOWN AND SOME HAIL
            DAMAGE TO VEHICLES

&&

DLF
Special weather statement, May 20, 10:45 PM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1045 PM CDT TUE MAY 20 2014

IAZ051>053-063>065-210445-
BENTON-CEDAR-IOWA-JOHNSON-JONES-LINN-
1045 PM CDT TUE MAY 20 2014

..HEAVY RAIN AND SMALL HAIL...

AT 1039 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEWHALL...OR 13 MILES NORTH OF MARENGO...
MOVING EAST AT 20 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  NORWAY AROUND 1050 PM CDT...
  ATKINS AROUND 1100 PM CDT...
  FAIRFAX AROUND 1110 PM CDT...
  HIAWATHA AROUND 1120 PM CDT...
  CEDAR RAPIDS AROUND 1125 PM CDT...
  MARION AROUND 1135 PM CDT...

PEA SIZE HAIL...BRIEF HEAVY RAIN...ARE EXPECTED WITH THIS STORM.

EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

LAT...LON 4226 9127 4178 9125 4184 9209 4217 9213
TIME...MOT...LOC 0344Z 269DEG 19KT 4197 9196

DLF
Local storm report, May 21, 12:21 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1221 AM CDT WED MAY 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1207 AM     TSTM WND GST     CEDAR RAPIDS MUNICIPAL  41.88N 91.72W
05/21/2014  M59 MPH          LINN               IA   ASOS

            FROM ASOS

&&
Special weather statement, May 21, 12:28 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1228 AM CDT WED MAY 21 2014

IAZ052-053-064-065-210630-
CEDAR-JOHNSON-JONES-LINN-
1228 AM CDT WED MAY 21 2014

...STRONG WIND AND HEAVY RAIN...

AT 1224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ELY...OR 10 MILES SOUTHEAST OF CEDAR
RAPIDS...MOVING EAST AT 25 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  MOUNT VERNON AROUND 1235 AM CDT...
  LISBON AROUND 1240 AM CDT...
  MECHANICSVILLE AROUND 1255 AM CDT...
  STANWOOD AROUND 105 AM CDT...
  TIPTON AROUND 110 AM CDT...
  CLARENCE AROUND 120 AM CDT...

PEA SIZE HAIL...WINDS UP TO 55 MPH...HEAVY RAIN...ARE
EXPECTED WITH THIS  STORM.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS.

LAT...LON 4193 9094 4169 9098 4179 9165 4197 9162
TIME...MOT...LOC 0527Z 278DEG 23KT 4187 9151

DLF

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 7:22 PM CDTSevere Thunderstorm WarningDVNBenton, Jones, Linn53 min
May 20, 7:39 PM CDTSevere Thunderstorm WarningDVNJackson66 min
May 20, 7:59 PM CDTSevere Thunderstorm WarningDVNJackson61 min
May 20, 8:10 PM CDTSevere Thunderstorm WarningDVNCedar, Jones, Linn65 min
May 20, 8:56 PM CDTSpecial Weather StatementDVNClinton, Jackson64 min
May 20, 10:45 PM CDTSpecial Weather StatementDVNBenton, Linn60 min
May 21, 12:28 AM CDTSpecial Weather StatementDVNCedar62 min
May 21, 1:18 AM CDTSevere Thunderstorm WarningDVNCedar, Muscatine, Scott42 min
May 21, 10:13 AM CDTRiver Flood WarningDVNScott6 days
May 21, 2:26 AM CDTSpecial Weather StatementDVNHenry64 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.